10 doctors weighed in:
Foot numbness due to diabetes. What should I do?
10 doctors weighed in

7 doctors agree
In brief: Seek treatment
If you haven't or currently not under the care of a foot and ankle specialist, seek treatment.
You should be properly evaluated and appropriately treated. Numbness in a diabetic patient could be the development of peripheral neuropathy which can lead to further complications, seek treatment with a specialist.

In brief: Seek treatment
If you haven't or currently not under the care of a foot and ankle specialist, seek treatment.
You should be properly evaluated and appropriately treated. Numbness in a diabetic patient could be the development of peripheral neuropathy which can lead to further complications, seek treatment with a specialist.
Dr. Christopher Pappas
Dr. Christopher Pappas
Thank
Dr. Ellen Wenzel
Podiatry
4 doctors agree
In brief: Be evaluated
Be evaluated by a foot specialist to ensure you do not have any other accompanying factors.
The doctor will let you know how frequently you need to follow up based on your clinical findings.

In brief: Be evaluated
Be evaluated by a foot specialist to ensure you do not have any other accompanying factors.
The doctor will let you know how frequently you need to follow up based on your clinical findings.
Dr. Ellen Wenzel
Dr. Ellen Wenzel
Thank
Dr. Payam Rafat
Podiatry
In brief: Have it evaluated.
Topical capsaicin may be helpful for some, while others may benefit with oral medication such as Pregabalin (lyrica), Amitriptyline (elavil), duloxetine (cymbalta), Gabapentin (neurontin), Carbamazepine (tegretol), or valproate (depakote) to reduce the painful symptoms in the feet due to neuropathy.
Watch you sugar intake, and have your vitamin b levels checked and supplemented as necessary.

In brief: Have it evaluated.
Topical capsaicin may be helpful for some, while others may benefit with oral medication such as Pregabalin (lyrica), Amitriptyline (elavil), duloxetine (cymbalta), Gabapentin (neurontin), Carbamazepine (tegretol), or valproate (depakote) to reduce the painful symptoms in the feet due to neuropathy.
Watch you sugar intake, and have your vitamin b levels checked and supplemented as necessary.
Dr. Payam Rafat
Dr. Payam Rafat
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
107,000 doctors available
Read more answers from doctors